Hail, Sully
- When
- August 1, 8:30 PM CST
- Where
- Sully County, 12 mi W of Agar
- Measured
- 1.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 44.833, -100.317
Large hail combined with strong winds damaged buildings and broke windows on structures and vehicles.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 1, 2:55 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 355 PM CDT SUN AUG 1 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT WARM FRONT EXTENDING EAST/WEST ACROSS NE SD AND WC MN SHOWN WELL WITH THE CU FIELD LATE THIS AFTN. VERY UNSTABLE AIR AND WEAKENING CAP SHOULD RESULT IN TSRA DEVELOPMENT ALONG THIS BOUNDARY BY EVENING. OTHERWISE...EXPECT SOME MORE TSRAS TO DEVELOP WEST OF OUR CWA AND MOVE ACROSS THE NORTHERN PART OF THE CWA LATE THIS EVENING INTO THE EARLY MORNING HOURS ON MONDAY. WITH THE 50H RIDGING REMAINING OUT WEST THROUGH THE SHORT TERM...S/WS WILL CONTINUE TO MOVE ACROSS THE ABR CWA THROUGH THE PERIOD. MONDAY WILL BE COOLER WITH LESS HUMIDITY ACROSS THE CWA. THE NEXT SIGNIFICANT S/W WILL MOVE OVER THE REGION MON NIGHT AND TUESDAY AND BRING ANOTHER ROUND OF TSRAS TO THE CWA...MAINLY TUES. TUES WILL BE YET A COOLER DAY THAN MONDAY AS THERE WILL BE MORE CLOUD COVER WITH COOLER NE WINDS WITH A DECENT CHC OF PRECIP. SFC HIGH PRES RIDGING WILL PUSH IN STRONGER TUES NIGHT THROUGH WED NIGHT. THUS...EXPECT THIS TIME PERIOD TO BE DRY WITH A COOLER DAY ON WED WITH MOSTLY SUNNY SKIES. .LONG TERM...THURSDAY THROUGH MONDAY NOT TOO MANY CHANGES MADE TO THE EXTENDED PERIOD FOR THIS PACKAGE. BASIC FLOW PATTERN SHOWN BY MODELS FOR THE EXTENDED REVEALS A TROUGH ALONG THE EASTERN CONUS AND A RIDGE JUST EAST OF THE ROCKIES. SMALL WAVES MOVE THROUGH THE RIDGE BUT NONE SEEM SIGNIFICANT ENOUGH RIGHT NOW TO BREAK IT DOWN. DID ADD SLIGHT CHANCE FOR STORMS THURSDAY NIGHT ACROSS THE WESTERN COUNTIES. MOST SIGNIFICANT FEATURE MOVES THROUGH FRIDAY EVENING THROUGH SATURDAY AND KEPT CHANCE POPS GOING FOR THAT TIME FRAME. TEMPERATURES SHOULD REMAIN NEAR NORMAL THROUGHOUT THE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && MOHR/TARVER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 514 AM CDT SUN AUG 1 2004 SDZ033>037-045-048-051-021000- BUFFALO-HAND-HUGHES-HYDE-JONES-LYMAN-STANLEY-SULLY- 514 AM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ003>011-015>023-021000- BIG STONE-BROWN-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY- EDMUNDS-FAULK-GRANT-HAMLIN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK- TRAVERSE-WALWORTH- 514 AM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS NORTHEASTERN SOUTH DAKOTA. IF THUNDERSTORMS DEVELOP...SUPERCELLS WILL BE POSSIBLE WITH DAMAGING WINDS...LARGE HAIL...AND TORNDADOES BEING THE MAIN THREATS. TONIGHT...THUNDERSTORMS MAY DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND TRACK EAST-SOUTHEASTWARD...POTENTIALLY AFFECTING NORTH CENTRAL AND NORTHEASTERN SOUTH DAKOTA AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS ASSOCIATED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KNUTSVIG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
711 PM CDT SUN AUG 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 22 S KELDRON 45.62N 101.81W
08/01/2004 1.00 INCH CORSON SD CO-OP OBSERVER
&&
HINTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
719 PM CDT SUN AUG 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 22 SSE KELDRON 45.64N 101.63W
08/01/2004 1.75 INCH CORSON SD CO-OP OBSERVER
&&
HINTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
755 PM CDT SUN AUG 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST 18 NW ISABEL 45.58N 101.69W
08/01/2004 70 MPH CORSON SD PUBLIC
&&
HINTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
831 PM CDT SUN AUG 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 NW TIMBER LAKE 45.48N 101.15W
08/01/2004 1.25 INCH DEWEY SD PUBLIC
HAIL FELL FROM 7 PM MDT TO 720 PM MDT. NO POWER IN AREA.
SCREENS BROKEN OUT OF HOUSE.
&&
HINTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
903 PM CDT SUN AUG 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 6 WNW TIMBER LAKE 45.46N 101.19W
08/01/2004 80 MPH DEWEY SD PUBLIC
60 TO 80 MPH WINDS WITH 1/2 INCH HAIL. CROPS IN AREA ARE
TOTALED DUE TO WIND AND HAIL.
&&
HINTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
918 PM CDT SUN AUG 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL LAPLANT 45.14N 100.65W
08/01/2004 0.75 INCH DEWEY SD PUBLIC
&&
HINTZThe Aberdeen radar (KABR), 165 km away, was scanning. The volume nearest the first event began at 02:30 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Large hail combined with strong winds damaged buildings and broke windows on structures and vehicles.
Large hail broke many windows and damaged the siding and roofs of most of the outbuildings and the home.
Large hail and high winds caused tree, structural, and vehicle damage in Agar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420189, 5420188, 5420190, 5420191.